MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER
Model Number 301805M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent cardiac ablation procedure with a preface® guiding sheath with multipurpose curve where brim cap detachment occurred.It was reported that the carto 3 system was displaying noise on the distal ecg of the catheter when connected to the piu.The caller stated that the noise was also seen on the recording system.The caller replaced the cable without resolution.The catheter was replaced and the issue was resolved.The procedure was continued.It was also reported that when pulling the catheter out of the preface® guiding sheath with multipurpose curve that the valve cap came off the end of the sheath.The caller replaced the sheath and the issue was resolved.The procedure was continued.There was no report of patient consequence.The hemostatic valve did not break.The sheath was being used on the patient at the time of the event.No air entered the patient¿s body.The hemodynamics was not compromised, only minimal amount of blood leaked (8-10ml).No intervention was required.A guidewire was inserted and promptly exchanged for another sheath.Noise on the ecg is not mdr-reportable.Brim cap detachment is mdr-reportable.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 2/16/2021, the product investigation was completed.It was reported that a patient underwent cardiac ablation procedure with a preface® guiding sheath with multipurpose curve where brim cap detachment occurred.It was reported that the carto 3 system was displaying noise on the distal ecg of the catheter when connected to the piu.The caller stated that the noise was also seen on the recording system.The caller replaced the cable without resolution.The catheter was replaced and the issue was resolved.The procedure was continued.It was also reported that when pulling the catheter out of the preface® guiding sheath with multipurpose curve that the valve cap came off the end of the sheath.The caller replaced the sheath and the issue was resolved.The procedure was continued.There was no report of patient consequence.Device evaluation details: a non-sterile pref,guiding sheath: long,mult cannula and vessel dilator were received for analysis inside a plastic bag.Per visual analysis, the brim cap was observed detached from the hub of the unit and was not returned inside the plastic bag.No anomalies or damages were observed on the internal components of the hub.No other anomalies were observed.A review of the manufacturing documentation associated with lot 17946874 was performed and it was found no internal actions were issued for this lot.The complaint reported by the customer as a brim cap detachment was confirmed since the brim cap was observed detached from the hub of the unit, as received.Brim cap was not returned along the unit.Nevertheless, neither damages nor any anomalies were observed on the internal components of the hub.The cause of the detached brim cap observed on the unit could not be conclusively determined during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PREFACE GUIDING SHEATH WITH MULTIPURPOSE CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11001384
Report Number2029046-2020-01942
Device Sequence Number630107
Product Code DYB
UDI-Device Identifier10846835000061
UDI-Public10846835000061
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number301805M
Device Catalogue Number301805M
Device Lot Number17946874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer12/18/2020
02/16/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date01/04/2021
02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; RECORDING SYSTEM; THERMOCOOL SMARTTOUCH